MAUDE Adverse Event Report: BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N40-O MULTI); INTRAVASCULAR ADMINISTRATION SET

BECTON DICKINSON, S.A. BD PHASEAL¿ OPTIMA INJECTOR (N40-O MULTI); INTRAVASCULAR ADMINISTRATION SET
Model Number 515057
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/18/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd phaseal¿ optima injector (n40-o multi) experienced leakage.The following information was provided by the initial reporter: clinician knew there was a leak because when the medication is exposed to air it crystalizes.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H.6.Investigation summary: two photos were provided to our quality team for investigation.While the drug crystallization reported could be observed, there was no damage or defects identified on the injector luer.A device history review was performed for reported lot 2108304, no deviations or non-conformances were identified during the manufacturing process that could have contributed to this reported issue.Five retained samples of the same lot were used for additional evaluation.All product was visually inspected, no damage was observed.Functional testing was performed, filling a syringe with water and connecting it to the injector.In all cases the product functioned as intended and no leaks were identified.Dimensional testing was also completed, including the luer thread, verifying all critical dimensions are within specification.Product undergoes a series of visual and functional evaluations throughout the manufacturing process.Records were reviewed for the reported lot and no issues related to this failure were identified.Based on the available information we are not able to identify a root cause related to our product or manufacturing process at this time.Complaints received for this device and reported condition will continue to be tracked and trended.Our quality team regularly reviews the collected data for identification of emerging trends.

Brand Name
BD PHASEAL¿ OPTIMA INJECTOR (N40-O MULTI)
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer (Section G)
BECTON DICKINSON, S.A.
camino de valdeolivia
s/n
san agustin de guadalix
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key14720072
Report Number3003152976-2022-00268
Device Sequence Number20035579
Product Code ONB
UDI-Device Identifier00382905150579
UDI-Public00382905150579
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K201099
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2024
Device Model Number515057
Device Catalogue Number515057
Device Lot Number2108304
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/19/2022
Supplement Date Received by Manufacturer08/01/2022
Initial Report FDA Received Date06/16/2022
Supplement Report FDA Received Date08/25/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/23/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown